Possible side effects of sulfasalazine:

Possible side effects of sulfasalazine:

Hi can anyone out there tell me if they have small black blisters at the sides of each of the nails? I get them on most fingers. Yesterday I saw my GP had them for a while I had shown them to my consultant to be honest he just said oh they are strange. The GP seemed worried checked my heart said they can be a side effect of the sulfasalazine and he will look into it and get back to me. So has anyone else with RA got them. My nail lady has been doing nails for years and never seen them before 😔😢

Last edited by

5 Replies

  • hi, im on the same medication thou i dont get the blisters my fingers seem to split in the same sort of area ,i will watch this post and hopefully you will put the outcome on here thanks


  • That's interesting that you get an issue in the same area though your the only reply so far but should I get any info back from my GP I will of course let you know. I decided to cut the mess down to four a day instead of six as I am now worried about the side effects

  • I am on sulfa too. i'm on week 6 of 2 pills twice a day. I haven't had any side effects but I am very interested in finding out your results from the doctor. Please keep us informed.

    Gentle hugs


  • d2f7pix2c73koy.cloudfront.n...

    I developed a skin lesion on my eyelid last year that looked like a non malignant skin cancer commonly called a "rodent ulcer" and was referred. I had the lesion for 6 months and when sulphasalazine and hydroxy meds were stopped it disappeared within a month. The opthalmology referral recorded it as a drug induced lesion (see posting attached above for further info). If you look up Sulfasalazine side effects it has numerous skin conditions as side effects.

    Love your nail colour. You definitely need to discuss with your Rheumy team. Tough one, If your sulfa is working for you, the Rheumy may be reluctant to discontinue it as the lesions, while not cosmetically pretty, are probably harmless. If sulfa is not helping control your RD then it may be time to change meds and the lesions should clear up fairly quickly. Let us know how you get on.

  • OMG thank you so much for your reply I have told my consultant in fact two different ones a GP all bit it not mine I have been on sulfasiarine at least 25 years... I can't take cimizia injections had a bad reaction... So this now means no biological drugs if that's what they are called I also can't have methotrexate that gave me a bad reaction also.... So heaven knows where I go from here I am 52 and had RA since I was 26...

You may also like...